View Full Version : Alendronate Sandoz
04-17-2009, 08:16 PM
I was just wondering if anyone else is on this and how it affects them.
I was told that the prednisone was causing osteoperosis so this drug would protect my bones.
I take it one a week and will be on it for the next 2 months. It is very anoying and i dread Sundays because of it. I know it is not the end of the world but you have to stay upright for a while and drink it with a full glass of water. It always makes me want to throw up and i think it may be what is making my hair fall out. But then and again it could be the predsisone making that happen im not to sure.
So if anyone is taking an osteoperosis therapy tablet i would love to hear from you and how you deal with it.
04-17-2009, 10:29 PM
First off...I love the Avatar picture you have. So sweet. Is that a pic of you?
I'm on the Osteoporosis prescription Fosamax. I take it the same as you, once a week, but have been on mine for about 5 years now. I've been on Prednisone for the very long term. You're so young to already have osteoporosis starting. I'm so sorry. But these meds do work. I've had pretty severe osteoporosis since my early 20's, and since I've been on the Fosamax, my bone scans are showing great improvement in the building of new bone. Gives me great hope.
Yes, these meds can be frustrating with the effects. I had a strange feeling in my throat and esophagus when I first started taking it, like I kept needing to swallow and the heartburn was pretty annoying. But my doctor has me use over the counter antacid meds to help with that. I can't take them until a few hours after I take the Fosamax though, because they don't let the Fosamax absorb in my stomach. Another thing I do is drink 2 or 3 glasses of water, rather than just one. My doctor suggested that I do that, and it helped with the queasy feeling. And I always take mine in the morning, when I know I'm going to be upright and doing things for awhile. It's definitely not good to recline or lie down after you take them.
As far as hair falling out, I don't think that's from the osteoporosis med, more likely the Lupus. Quite a few of us have that happen, especially when you're in an active flare. And it happens to some of us that aren't on Prednisone, so we tend to agree that it's something that goes along with Lupus. That happened to me a lot when I was having really bad flares. Thankfully, it definitely grows back. In fact, I've been in remission now for about 15 years, and my hair is healthier than it's ever been.
I hope this helps you. I know what it's like to have to take these different medications and how frustrating some of the side effects can be. I don't want you to feel all alone in this.
Let me know if you have any other questions, Hazel.
04-18-2009, 02:33 AM
Yes fosamax, that is the one i couldn't remeber the real name.
Thanks for your advice it is really fantastic. I will definatly drink ore water with it tomorrow. My thoart has been very sore for the past two weeks since i stared it so i hope this will lead to an improvement.
My doctor warned me against lying down so thankfully i know not to do that!
Yes that is s picture of me with my little cousin last christmas. Infact that was only about 3 weeks before i stared to get sick. I sould probably find a photo where you can see me a little more clearly!
04-18-2009, 12:27 PM
i love the picture that you are using....such a peaceful and serene photo, i vote that you keep this one.
04-18-2009, 01:42 PM
I vote that you keep it too, Hazel. :yes: It's so sweet....
How old is your cousin? He's adorable, and you look very lovely in the picture.
You can always post other pictures of yourself in a photo album on your Profile Page. We all love to share our favorite photos.
I'm glad you're here with us. Enjoy your day.